Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 174, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Sep 23, 2000, 6:22 PM EDT for Perry County, Ohio. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2000, 6:22 PM EDT (22:22 UTC)
- Expired
- Sep 23, 2000, 7:00 PM EDT
- In force
- 38 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Perry County, OH
The radar
The Cincinnati radar (KILN), 140 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.4 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 147 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 861 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRLX 232223 SVRCRW OHC127-232300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 622 PM EDT SAT SEP 23 2000 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PERRY COUNTY IN OHIO... * UNTIL 700 PM EDT... * AT 615 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES WEST OF JUNCTION CITY...MOVING EAST AT 10 MPH. * SOME LOCATIONS IN THE WARNING AREA INCLUDE...SOMERSET...PERRY STATE FOREST AND NEW LEXINGTON. <<CALL TO ACTION>>IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL... DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. $$ LAT...LON 3984 8251 3966 8252 3961 8209 3985 8207
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 23, 3:30 PM EDT, 2 hours 52 minutes earlier.
Area forecast discussion, Sep 23, 3:30 PM EDT, 2 hours 52 minutes before
WVZ005>011-013>020-024>040-046-047-OHZ066-067-075-076-083>087-KYZ101> 103-105-VAZ003-004-240830- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 330 PM EDT SAT SEP 23 2000 FRONT CURRENTLY CENTERED NEAR IL/IN BORDER WILL BE THE FOCUS OF OUR WEATHER OVER THE NEXT COUPLE OF DAYS. PREFRONTAL RW/TSRA CLUSTER JUST SKIMMING THE NW CORNER OF THE CWA...WITH SOME SCATTERED ACTIVITY TO THE SW. GOING ALONG WITH NGM SPEED OF THE FRONTAL PASSAGE AS IT SEEMS TO BE A HAPPY MEDIUM BETWEEN THE ETA AND THE AVN. THIS WOULD PUT THE FRONT AROUND PKB BY 12Z...AND WILL EXIT THE CWA DURING THE EARLY AFTERNOON. NOT TOO IMPRESSED WITH FORCING AS BEST UVV APPEARS TO HUG THE FRONT AND H500 SHORT WAVE SKIDS OFF TO THE NORTH. WILL STICK WITH CHANCE POPS AREAWIDE FOR TONIGHT AND TOMORROW. CLOUDS WILL LINGER BEHIND FRONT BUT MEAGER FORCING EXITS BEHIND FRONT... WILL TAPER POPS TO FOLLOW FRONT. FRONT BECOMES E/W AND SLOWS SOUTH OF THE REGION. PLANNING ON KEEPING CHC POPS IN THE SOUTHERN MOUNTAINS DUE TO PROXIMITY TO FRONT...BUT KEEPING REST OF AREA CLOUDY AND CAUTIOUSLY DRY. MONDAY LOOKS INTERESTING AS ALL MODELS SHOW IMPRESSIVE WAVE DEVELOPING ALONG FRONT BY MONDAY MORNING...BRINGING H850 LOW ACROSS THE AREA DURING THE AFTERNOON ALONG WITH INVERTED TROFFING. ONLY CAVEAT WILL BE SOUTHEAST FLOW OFF THE MOUNTAINS AND THE POTENTIAL FOR SOME DOWNSLOPING. WILL STICK WITH LIKELY POPS AREAWIDE FOR NOW...ALTHOUGH CATEGORICAL MAY ULTIMATELY BE APPROPRIATE. AGAIN LIMITED INSTABILITY BUT STRENGTH OF DYNAMIC SUPPORT NECESSITATES THE CHANCE OF THUNDER. GENERALLY UNDERCUTTING FWC TEMPERATURES DURING THE DAY AND STICKING CLOS<E DURING THE NIGHT. .RLX... WV...NONE. VA...NONE. KY...NONE. OH...NONE. .END/CL
In the hours before
Special weather statement, Sep 23, 4:26 PM EDT, 1 hour 56 minutes before
WVZ009-232100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 426 PM EDT SAT SEP 23 2000 NATIONAL WEATHER SERVICE RADAR INDICATED A BRIEF DOWNPOUR MOVING EAST...THROUGH WOOD COUNTY. THE STORM WAS SOUTH OF PARKERSBURG AT 4:25 PM. SOME LOCATIONS NEAR THE PATH OF THIS STORM BETWEEN 4:30 AND 5 O'CLOCK ARE MINERALWELLS AND WALKER. RAINS OF A HALF INCH TO AN INCH COULD FALL IN LESS THAN AN HOUR...CAUSING PONDING OF WATER IN POOR DRAINAGE AREAS. HOWEVER...PROLONG RAINS ARE NOT EXPECTED. .END / KTB
Special weather statement, Sep 23, 4:51 PM EDT, 1 hour 31 minutes before
OHZ066-232200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 451 PM EDT SAT SEP 23 2000 AT 447 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A HEAVY THUNDERSTORM...9 MILES WEST OF LANCASTER...MOVING NORTHEAST AT 20 MPH. THIS STORM WILL BE ENTERING PERRY COUNTY AROUND 5 PM. SOME LOCATIONS NEAR THE PATH OF THIS STORM BETWEEN 5:15 AND 6 PM INCLUDE...SOMERSET. RADAR INDICATED HEAVY RAIN WITH THIS STORM. RAINS OF A HALF INCH TO AN INCH COULD FALL IN LESS THAN AN HOUR...CAUSING PONDING OF WATER IN POOR DRAINAGE AREAS. HOWEVER...PROLONG RAINS ARE NOT EXPECTED. GUSTY WINDS ARE ALSO POSSIBLE. PLEASE REPORT STRONG WINDS OR HAIL TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. .END / TRM
Special weather statement, Sep 23, 5:58 PM EDT, 24 minutes before
OHZ066-232300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 558 PM EDT SAT SEP 23 2000 AT 553 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED STRONG THUNDERSTORMS...4 MILES NORTHEAST OF LANCASTER...MOVING EAST AT 10 MPH. THESE STORMS WILL BE SLOWLY ENTERING PERRY COUNTY FROM THE WEST ...AFFECTING MAINLY WESTERN SECTIONS OF THE COUNTY THROUGH 7 PM. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SOMERSET...PERRY STATE FOREST AND NEW LEXINGTON. RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND STRONG...GUSTY WINDS ARE POSSIBLE FROM THE THUNDERSTORMS. RAINFALL COULD AMOUNT TO UP TO ONE INCH PER HOUR. THE SLOW MOVEMENT OF THESE STORMS COULD RESULT IN LOCALLY ONE AND A HALF INCHES THROUGH 8 OR 9 PM. THIS COULD CAUSE PONDING OF WATER IN POOR DRAINAGE AREAS. THESE ARE STRONG STORMS...AND FURTHER STRENGTHENING MAY WARRANT A SEVERE THUNDERSTORM WARNING FOR PERRY COUNTY. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. .END / TRM
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.